View Single Post
Old 10-08-2004, 08:03 AM   #5
beautyskindeep beautyskindeep is offline
Inactive
 
Join Date: Aug 2004
Posts: 85
beautyskindeep HB User
Re: Does Retin-A lighten the skin or fade discolouration?

Quote:
Originally Posted by shawngt2
Shutterlag, I've got a question for you. It's funny this discussion has happened to be here at this time because I've been using Retin-A Micro for about 5 mos and althought my acne has considerably improved it has lightened my skin so much that everyone noticed now that my skin is pale. People ask if I go outside... It's really becoming embarassing and I don't know if it's possible to get a tan and use this product at the same time. But, it says to avoid all sun while using this med. If I stop I'm afraid in a matter of a month my pores will begin to clog up again and end up where I was before the summer. I don't know what to do anymore. Nothing seems to help and I don't know if this paleness side effect of treatment is worth it. I don't know which way to go. I just want to look normal and people not be drawn to my skin and how it looks because of either breaking out or being super pale like all I do is sit at the computer all day. WHAT DO I DO!!!???

I'd really love to hear from someone that has been in this situation and what they did to resolve. I don't get any redness anymore, just a little peeling after my morning face wash.

Shawn
I've been on retin-a for alittle over 2 months and now that you guys are mentioning it I have noticed that my skin WAS slightly pale, I wasn't quite sure just why though. I'm African-American with skin the complexion of Halle Berry, tan naturally. When my skin started to pale I thought maybe I was just going through the motions with the BP I've been using. My friend works at Origins and he gave me this fabulous AHA called starting over, now you don't have to use this brand because I've tried one by Clinique and it works just as good. AHA makes the complexion very even and youthful. It's so underrated. I wouldn't stop using Retin-A, althought I don't use it everyday for fear of resistants. Retin-A is a miracle in a tube FOR ME. It has so many beneficial qualities. Aside from it being medical it's also cosmetic as well, as it will smooth out the skin, fade dark spots and shrink oil glands. You've got to decide what you want more; acne-free skin or even-acne skin. But you really don't have to trade one for the other, get yourself some AHA, and watch how in a matter of days your skin looks different. Actually because it's a serum (vitamins A,E, fruit acid and all kinds of wonderful things in it) your skin gets an instant glow, it literally takes off years. So try it before you give up your Retin-A, so that you too can have the best of both worlds.

Sorry this was so long, but I hate the fact that people suffer because there not given good advice.